MAUDE Adverse Event Report: K2M, INC. SCREW INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. SCREW INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 7601-90003
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot mfev (2): the returned devices were inspected visually and functionally.Visual inspection did not reveal any damage, deformation, or obvious signs of wear.Functional inspection during bench testing could not replicate the described failure mode.For functional testing, the inserter and a model screw were assembled; the hexalobe fit into the screw without difficulty.No jamming was observed when disengaging the inserter from the screw.Complaint history was reviewed for the reported lot number and no previous complaints were identified.A conclusive root cause could not be determined with the available information.Factors which may have contributed to the event include the use of excessive force, use of the device at a difficult angle, and hard bone quality of the patient.Lot unknown (1): the device was not returned for evaluation.Device history records could not be reviewed without either the device or a valid lot number.Complaint history was reviewed for the reported catalogue number and five similar complaints were identified.The user may experience difficult disassembly of the screw inserter and screw if the hexalobe tip is deformed prior to insertion or becomes deformed during insertion, the inserter is used with complex maneuvers, or if the user is attempting to disengage the inserter in a position not coaxial to the screw shank hex (i.E., removing the device at an angle from the screw).A surgeon's technique (burying the screw, using an entry point and/or screw trajectory that places the screw head closer to the anatomy, etc.) may contribute to this failure mode as well.A conclusive root cause cannot be established.If additional information is received or the device is returned for evaluation, the investigation will be reopened and updated.
 
Event or Problem Description
This record is a consolidation of q1 2022 records summarized as a part of the fda voluntary malfunction summary reporting program.This report captures three instances of intraoperative yukon screw inserter tip coupling issues (jamming).In all cases, the procedure was completed successfully with no surgical delay and no adverse consequence to the patient.

Brand Name
SCREW INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14252895
Report Number3004774118-2022-00159
Device Sequence Number17397307
Product Code LXH
UDI-Device Identifier10888857352605
UDI-Public10888857352605
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized3
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7601-90003
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2022
Initial Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown